First cyclophosphamide pulse

First treatment today; just in time as ESR, C-RP and WBC counts were ramping up on previous blood tests.

On the menu today was ondansetron 8mg, methyl prednisilone 500mg, cyclophosphamide 1g and Mesna 600mg. Was in for a total of 5 hours.

Feeling pretty weak and washed out now. Have a low grade temperature and ache all over. Seems like my peripheral neuropathy has worsened with a noted decrease in feeling in right ulnar function.

Take away drugs include ondansetron, co-trimoxazole and nystan to accompany existing adcal, omeprazole, prednisilone, lisinopril and nifedipine.

Hoping for a good night''s sleep and feel better in the morning, but was also told today each pulse doesn't reach it's effective nadir until day 12; does the same apply to side effects, accepting that we're all different of course?

6 Replies

oldestnewest
  • Hi Wellsie

    I’m going through the initial treatment for MPA which I started in early April. I’ve just had my sixth infusion of cyclophosphamide last Friday (four more to go). Not sure what my dose is but so far the chemo effects seem to have been pretty minimal. It was just my fifth pulse where I felt washed out for about four days. Normally this feeling just lasts a day. I found the initial high dose of pred (75 mg/day oral) is what had the side effects: insomnia, mouth ulcers, the shakes to name a few. However it was worth it just to be free of the muscle pain and joint swelling.

    You are right that we are all different and sometimes it is difficult to know whether you are feeling bad because of the vasculitis or the side effects of the drugs. Good luck with the rest of your treatment. Hopefully you should see those blood markers start to come down fairly quickly.

  • Thanks for that Chris; good to know.

    I had the same experience of pred when on a similar dose; sleeping 3 hours a night despite being knackered.

  • Good luck to you both. I finished my intial treatment last September. I am starting to feel a little better now. So it does improve but takes time. I found the treatment had a cumulative effect. The last treatment took a couple of days or so to recover. A friend called them her PJ days and that is right. I think it is wise to just relax (in bed if that what you feel like) if you are worn out and do something light like read. However it does get better.

  • Hope you are feel better this morning.

    Believe it or not I had forgotten how ill I used to feel in the beginning. I remember now being quite tearful for no reason and then the night after the pulses I had to go to bed and just listen to the radio as I couldn't bear the light of the TV. I still have a bit of trouble with light if I get over tired. I did rest a lot then.

    Stick with it, it will improve. It has taken me about 2 years to get to somewhere near normal. I also only slept for three hours at time. I got quite the expert at night time radio and naming the shipping forecast areas!!

  • Lynne, Jann, thanks for sharing. It's encouraging and motivational to know how things go. I got about an hour's worth of catnap last night; gland I've got a good supply of coffee on tap.

  • Dear Wellsie,

    I was on a similar 'cocktail' , for about two years; still on Aza. and Pred.. Yes you can feel 'wased out' afterwards, I did. Let me (us) know how you get on well you.

    Good luck anyway, you probably need it!

    AndrewT

You may also like...